×

zbMATH — the first resource for mathematics

Matrices whose coefficients are linear forms in logarithms. (English) Zbl 0763.11030
Denote by \(L\) the \({\mathbb{Q}}\)-vector space of complex numbers \(\ell\) such that \(e^{\ell}\) is an algebraic number, and by \({\mathcal L}\) the vector space generated by \(1\) and \(L\) over the field \(\overline\mathbb{Q}\) of algebraic numbers. The elements of \(L\) are the logarithms of non-zero algebraic numbers, while the elements of \({\mathcal L}\) are the linear forms in logarithms of algebraic numbers: \(\beta_{0}+\beta_{1}\log\alpha_{1}+\cdots+ \beta_{n}\log\alpha_{n}\). One result of this paper is a lower bound for the rank of a matrix whose entries are in \({\mathcal L}\).
The simplest case is as follows: a \(2\times3\) matrix with entries in \({\mathcal L}\) whose columns are \(\overline\mathbb{Q}\)-linearly independent, and whose rows are \({\overline\mathbb{Q}}\)-linearly independent, has rank 2 (the six exponentials theorem deals with a \(2\times3\) matrix with entries in \(L\)). The proof relies on the theorem of the linear subgroup, which is sharpened by the author; this refinement is performed by means of arguments where the author uses the language of category theory. He deduces improvements of earlier results due to M. Emsalem [C. R. Acad. Sci., Paris, Sér. I 297, 225-227 (1983; Zbl 0529.12006); J. Reine Angew. Math. 382, 181-198 (1987; Zbl 0621.12008)] and M. Laurent [J. Reine Angew. Math. 399, 81-108 (1989; Zbl 0666.12001)] on the conjectures of Leopoldt and Jaulent concerning the \(p\)-adic rank of \(S\)- units in a number field.

MSC:
11J81 Transcendence (general theory)
11R27 Units and factorization
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Baker, A, ()
[2] Bourbaki, N, Algèbre, (1970), Diffusion CCLS Paris, Chap. 2 · Zbl 0211.02401
[3] Brumer, A, On the units of algebraic number fields, Mathematika, 14, 121-124, (1967) · Zbl 0171.01105
[4] Emsalem, M, Rang p-adique de groupes de S-unités d’un corps de nombres, C. R. acad. sci. Paris Sér. I, 297, 225-227, (1983) · Zbl 0529.12006
[5] Emsalem, M, Sur LES idéaux dont l’image par l’application d’Artin dans une Z_{p}-extension est triviale, J. reine angew. math., 382, 181-198, (1987) · Zbl 0621.12008
[6] Jaulent, J.-F, Sur l’indépendance l-adique de nombres algébriques, J. number theory, 20, 149-158, (1985) · Zbl 0571.12007
[7] Laurent, M, Rang p-adique d’unités et action de groupes, J. reine angew. math., 399, 81-108, (1989) · Zbl 0666.12001
[8] MacLane, S, ()
[9] {\scD. Roy}, Sur la conjecture de Schanuel pour les logarithmes des nombres algébriques, in “Groupe d’étude sur les problèmes diophantiens 1988-89,” Publ. Math. Univ. Paris VI, Vol. 90.
[10] Waldschmidt, M, Transcendance et exponentielles en plusieurs variables, Invent. math., 63, 97-127, (1981) · Zbl 0454.10020
[11] Waldschmidt, M, Dependence of logarithms of algebraic points, Colloq. math. soc. János bolyai, 51, 1013-1035, (1987)
[12] Waldschmidt, M, On the transcendence methods of gel’fond and Schneider in several variables, (), 375-398
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.